Idaho, 2011Flood in Idaho, May 9 to 10, 2011
May 9 to 10, 2011 · NWS BOI · 1 event in 1 county or zone
The Breneau River went out of it's banks from the 9th to the 10th due to heavy rain and snow melt.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Breneau River went out of it's banks from the 9th to the 10th due to heavy rain and snow melt.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at May 9, 8:58 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, May 9, 8:58 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
958 AM MDT MON MAY 9 2011
.DISCUSSION...UPPER LOW WILL OVER NORTHWESTERN NEVADA CONTINUE TO
DIVE SOUTH TODAY. MOIST SOUTHERLY FLOW OVER EASTERN IDAHO WILL WRAP
SHOWERS BACK INTO SW IDAHO...PRIMARILY IN THE BOISE/WEST CENTRAL
MOUNTAINS AND SOUTHERN TWIN FALLS COUNTY. GUSTY WINDS WILL CONTINUE
TO INCREASE THROUGH THE AFTERNOON AND A WIND ADVISORY REMAINS IN
EFFECT FOR BAKER COUNTY AND THE UPPER TREASURE VALLEY. NO UPDATES.
&&
.AVIATION...VFR FOR TODAY EXCEPT FOR KJER AND KTWF WHERE SHOWERS AND
LOWER CEILINGS LINGER. SURFACE WINDS WILL AVERAGE 20 TO 30 MPH WITH
GUSTS TO 40 MPH IN THE SNAKE RIVER PLAIN AND NEAR KBKE TODAY...
DIMINISHING TONIGHT. UPPER LEVEL FLOW WILL BECOME MODERATE NE THIS
EVENING.
&&
.HYDROLOGY...COLDER TEMPERATURES IN THE MOUNTAINS APPEAR TO BE
SLOWING SNOWMELT AND RUNOFF INTO AREA RIVERS. HOWEVER...THE BRUNEAU
RIVER CONTINUES TO RISE AND REACHED A STAGE OF 8.95 FEET AS OF 9 AM
THIS MORNING. THE RIVER IS FORECAST TO CREST AT 9.1 FEET LATER THIS
AFTERNOON WHICH IS JUST ABOVE FLOOD STAGE OF 9.0 FEET. THE FORECAST
CREST IS ABOUT 1 FOOT LOWER THAN THE LEVELS WHICH WERE OBSERVED ON
APRIL 19TH. MINOR AGRICULTURAL FLOODING IS EXPECTED...BUT THE RIVER
SHOULD STAY BELOW THE LEVEL OF ROADS IN THE AREA. A FLOOD WARNING
IS IN EFFECT FOR THE AREA...SEE BOIFLWBOI FOR DETAILS.
&&
.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH TUESDAY...UPPER LOW CENTER OVER CENTRAL
OREGON THIS MORNING WILL TRACK INTO NORTHERN NV BY AFTERNOON.
SCATTERED SHOWERS WILL ACCOMPANY THE LOW CENTER AS IT TRACKS THROUGH
SOUTHEAST OREGON WHILE STEADY PRECIPITATION WILL CONTINUE IN THE
MOIST FLOW OVER CENTRAL AND EASTERN IDAHO. IN BETWEEN WILL SEE ONLY
ISOLATED SHOWER ACTIVITY IN LOWER VALLEY LOCATIONS ALONG I84
CORRIDOR TODAY. WINDS ALOFT AND STRENGTHENING SURFACE PRESSURE
GRADIENT WILL PROVIDE BREEZY CONDITIONS ACROSS SE OREGON AND SW
IDAHO INTO THIS EVENING. THOUGH MARGINAL...HAVE CONTINUED THE WIND
ADVISORY FOR BAKER COUNTY AND THE UPPER TREASURE VALLEY FROM EAST OF
BOISE TO GLENNS FERRY. DUE TO WEAKER SPEEDS AND CROSS VALLEY
ALIGNMENT OF UPPER WINDS...THE WIND FORECAST FOR THE WESTERN MAGIC
VALLEY WAS NOT ENOUGH TO SUPPORT CONTINUATION OF THE ADVISORY.
UPPER LOW TURNS THE CORNER MONDAY NIGHT AND STARTS MOVING EAST.
MOISTURE WRAPPING AROUND THE BACK SIDE OF THE LOW WILL GIVE MOST
OF SE OREGON AND SW IDAHO ANOTHER CHANCE AT SOME LIGHT
PRECIPITATION INTO TUESDAY MORNING. BY TUESDAY AFTERNOON ISOLATED
SHOWERS WILL BE CONFINED TO THE SW IDAHO MTNS. WARMING ALOFT AND
DECREASING CLOUDS WILL SUPPORT A REBOUND IN HIGH TEMPERATURES TO
WITHIN A FEW DEGREES OF NORMAL ON TUESDAY.
LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...WEAK UPPER RIDGE AXIS
OVER SE OREGON WEDNESDAY WILL AMPLIFY OVER IDAHO FOR THURSDAY AND
SHIFT INTO SE IDAHO AS WARMER SOUTH FLOW ALOFT TALKS HOLD FOR
FRIDAY. ENSEMBLE MEAN MOISTURE SHOWS THIS TO BE A SOMEWHAT DIRTY
RIDGE SO HAVE KEPT IN SOME LOW END POPS MAINLY ACROSS THE MOUNTAINS
OF BAKER COUNTY INTO CENTRAL IDAHO. VALLEYS WILL BE DRY WITH MOSTLY
CLEAR CONDITIONS ON AVERAGE WEDNESDAY THROUGH FRIDAY. LARGE BLOCK
WILL BE SLOW TO PROGRESS LOWER HEIGHTS AND INCREASING MOISTURE
INLAND THIS COMING WEEKEND. LATEST RUNS INDICATE AN UPPER LOW INLAND
ONLY BY NEXT TUESDAY SO THE MILD SOUTH FLOW WILL PROBABLY KEEP
TEMPERATURES ABOVE NORMAL AT LEAST THROUGH SATURDAY...WITH NEAR 80
POSSIBLE AT BOISE FRIDAY.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING
IDZ014.
OR...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING
ORZ062.
&&
WEATHER.GOV/BOISE
DISCUSSION...BW
AVIATION.....SP
HYDROLOGY....JB
PREV SHORT TERM...DG
PREV LONG TERM....VMHazardous weather outlook, May 9, 4:48 AM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
548 AM MDT MON MAY 9 2011
IDZ014-ORZ062-101200-
UPPER TREASURE VALLEY-BAKER COUNTY-
548 AM MDT MON MAY 9 2011 /448 AM PDT MON MAY 9 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND NORTHEAST OREGON.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON ACROSS BAKER
COUNTY OREGON AND THE UPPER TREASURE VALLEY OF IDAHO FROM EAST OF
BOISE TO GLENNS FERRY. SEE THE ADVISORY PRODUCT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IDZ011>013-015-016-028>030-033-ORZ061-063-064-101200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-UPPER WEISER RIVER-
HARNEY COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
548 AM MDT MON MAY 9 2011 /448 AM PDT MON MAY 9 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Owyhee
- When
- May 9, 10:00 AM MST to May 10, 1:30 AM MST
- Where
- Owyhee County, Hot Spg to 1.5 mi W of Hot Spg
- Cause
- Heavy Rain / Snow Melt
- Reported by
- Official NWS Observations
- Coordinates
- 42.780, -115.700
River gauge observations and reports from local officials indicated the Bruneau River experienced minor flooding from Hot Springs to just west of Bruneau near State Highway 51. The river crested at 9.39 feet at 130 AM MDT on the 10th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Kansas, May 9, 20111 death · 2 events
- Strong Wind in Arizona, May 9, 2011$11 million · 1 event
- Wildfire in Texas, May 9 to 22, 2011$240,000 · 2 events
- Flash Flood and Hail in Wyoming, May 9, 2011$163,000 · 1.5 in hail · 3 events
- Hail and High Wind in Wisconsin, May 9, 2011$125,000 · 55 kt wind · 7 events
- Lightning Strikes in Wisconsin, May 9, 20112 injured · $65,000 · 2 events
- Tornadoes and Hail in South Dakota, May 9, 2011$17,000 · EF1 · 4 events
- Tornado and Damaging Wind in South Dakota, May 9, 2011$50,000 · EF0 · 2 events
- Strong Wind in Colorado, May 9, 20112 injured · 1 event
- Tornadoes and Hail in Nebraska, May 9, 2011EF0 · 8 events
- Flash Flooding and Flooding in South Dakota, May 9 to 10, 20118 events
- Hail in Minnesota, May 9, 20110.88 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320292.